MAUDE Adverse Event Report: NOVA BIOMEDICAL CORPORATION STAT PROFILE PRIME PLUS ANALYZER SYSTEM; WHOLE BLOOD HEMOGLOBIN ASSAYS,

NOVA BIOMEDICAL CORPORATION STAT PROFILE PRIME PLUS ANALYZER SYSTEM; WHOLE BLOOD HEMOGLOBIN ASSAYS,
Model Number 57400
Medical Device Problem Code Low Readings (2460)
Health Effect - Clinical Code Pulmonary Dysfunction (2019)
Date of Event 10/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to results in question the patient received a blood transfusion.No reported sequela.The prime plus analyzer was evaluated by the service manager on 2022-10-17.The analyser was checked, same reagent onboard.Qcs were fine, no error message found.Other patient values were not affected.
 
Event or Problem Description
Customer reports discrepancies in hb results for one patient.
 
Additional Manufacturer Narrative
The customer complaint could not be confirmed or replicated.No products were returned for investigation.The patient had 5 different specimens collected over a period of 16 hours (2 arterial and 3 venous).The data does not indicate when (time) they tested in the laboratory and obtained the 5.1 so this information is of little value to the timeline.The last specimen appears to be after the unit of blood was given and the patient hct and thb increased.Overall, this patient appears to have a unique unknown condition because the patients' hct to thb ratio for all 5 specimens is approximately 5/1 compared to the normal 3:1 ratio.Based upon the data, it appears the thb was artificially low due to an unknown interference or the hct is artificially high for the same reason.The lab data does not provide any insight in this determination.All qc testing of the device were within expected ranges.No other patients were affected, making this an isolated case.A conclusive root cause could not be identified.Nova biomedical will continue to monitor for this or similar events.

Brand Name
STAT PROFILE PRIME PLUS ANALYZER SYSTEM
Common Device Name
WHOLE BLOOD HEMOGLOBIN ASSAYS,
Manufacturer (Section D)
NOVA BIOMEDICAL CORPORATION
200 prospect st
waltham MA 02454 9141
Manufacturer (Section G)
NOVA BIOMEDICAL CORPORATION
200 prospect st
waltham MA 02454 9141
Manufacturer Contact
patrick sinclair
200 prospect st.
waltham, MA 02545-9141
7818940800
MDR Report Key15799839
Report Number1219029-2022-00046
Device Sequence Number14231379
Product Code GKR
UDI-Device Identifier00385480574006
UDI-Public00385480574006
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K180186
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number57400
Device Catalogue Number57400
Device Lot Number22125005
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2022
Supplement Date Received by Manufacturer10/17/2022
Initial Report FDA Received Date11/15/2022
Supplement Report FDA Received Date01/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age68 YR
Patient SexFemale